Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 27, 2017, 10:42 PM CDT for Hemphill County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 10:42 PM CDT (03:42 UTC)
- Expired
- May 27, 2017, 11:02 PM CDT
- In force
- 20 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
902
WUUS54 KAMA 280342
SVRAMA
TXC211-280430-
/O.NEW.KAMA.SV.W.0124.170528T0342Z-170528T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1042 PM CDT SAT MAY 27 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Hemphill County in the Panhandle of Texas...
* Until 1130 PM CDT
* At 1041 PM CDT, a severe thunderstorm was located 5 miles west of
Canadian, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Canadian and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 10054 3600 10054 3597 10000 3574 10000
TIME...MOT...LOC 0341Z 276DEG 36KT 3591 10047
HAIL...1.00IN
WIND...60MPH
$$
Bieda1 follow-up statement
143
WWUS54 KAMA 280402
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1102 PM CDT SAT MAY 27 2017
TXC211-280412-
/O.CAN.KAMA.SV.W.0124.000000T0000Z-170528T0430Z/
Hemphill TX-
1102 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HEMPHILL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3582 10054 3600 10054 3597 10000 3574 10000
TIME...MOT...LOC 0358Z 276DEG 36KT 3589 10021
$$
BiedaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:07 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 27, 6:07 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
607 PM CDT Sat May 27 2017
.AVIATION...00Z TAFs...A cold front is moving across the southern
Texas Panhandle this afternoon with northerly winds BTWN 10 to 20
kts at all terminals expected. A few thunderstorms are possible
through 05Z, though conditions are most favorable at KGUY. Have
opted to include mention of VCTS and will adjust accordingly with
amendments. Otherwise, stronger wind gusts BTWN 15 to 25 kts with
gusts up to 35 kts possible BTWN 28/01Z and 28/09Z as reinforcing
winds with passing low affect all terminals. Winds should calm and
skies should clear AFT 28/09Z.
Bieda
&&
.PREV DISCUSSION... /Issued 431 PM CDT Sat May 27 2017/
DISCUSSION...
Shortwave trough over south central CO will track southeast across
the northern Panhandles. Large scale forcing will allow for storms
to develop over the mountains to the west and will continue to
track east. Post frontal stratus deck will continue to erode with
daytime heating. Steep mid level laps rates will allow for
sufficient MLCAPE values 500-1500 J/kg along with effective shear
values of 40-50 kts. This will provide support for isolated to
scattered supercells capable of producing large hail (ping pong
ball) and damaging winds up to 75 mph around sunset. This threat
should diminish around midnight, as the cold front will move
through and daytime heating will be gone.
Strong northerly winds with the cold front will be expected. There
will be a brief period where we expect the winds in Cimarron,
Dallam, and Hartley counties to meet Advisory criteria. Therefore
have issued a Wind Advisory for these counties from 9pm through
2am. Again, these strong winds may only be short lived about 1 to
3 hours within this time period. All other areas will see a good
northerly wind push, but the areas further away from the
northwest Panhandles should expect lighter, albeit gusty, winds.
Expected sustained winds 15-30 mph with gusts up to 40 mph is
possible across most areas, while the northwest is expected to
see sustained 30-40 mph and gusts up to 55mph.
As the cold front exits the area, lighter northerly winds will
remain for Sunday, and daytime highs will be in the mid 70s to low
80s. No precipitation is expected on Sunday. Precipitation
chances look to return to the western Panhandles on Monday as an
upper level low dives down across southern CA and will begin to
pump up moisture from the gulf. This low is expected to be
cut off from the main flow to the west of the Panhandles,
continuing to feed the area moisture through at least Saturday. As
the low attempts to eject east over the next weekend there may
still be some showers and storms from northwesterly flow behind,
with the central and eastern Panhandles looking to be more
favorable for storm activity.
Weber
AVIATION...
KGUY may start for a brief period at MVFR conditions for the 18Z
TAF period. These brief MVFR conditions may occur at KGUY where
current obs and satellite trends have kept cigs around 2 kft all
morning to now. Eventually getting toward 20Z Saturday, all TAF
sites will be at VFR conditions. For a brief window between 00Z to
around 06Z Sunday, winds will be quite gusty out of the north
along and just behind the front with sustained winds around 20-25
kts with gusts as high as 35 kts possible. Although not mentioned,
LLWS may also be an issue at this time and will be updated with
the next TAF package. VCSH conditions along with a system just to
the north of the area may impact KGUY as well. Otherwise after 06Z
Sunday, VFR conditions will continue with winds subsiding to
10-15 kts out of the north with clearing skies.
Meccariello
FIRE WEATHER...
Elevated fire weather conditions expected across
Deaf Smith and Oldham Counties this afternoon and evening. 20ft
winds in the 15-20mph range along with relative humidities in the
single digits to low teens will promote elevated fire conditions.
In the event fires do start up there will be a strong wind shift
out of the north late this evening as a cold front moves south
across the Panhandles. Winds could be as strong as sustained 30mph
with gusts up to 40 mph out of the north. This is expected to
occur between 9pm and 1am tonight. At these points the relative
humidity values should start to come up and the elevated Fire
Weather threat will be over. But if any fires do get going before
and are not contained, these winds could become an issue.
Weber
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory until 2 AM CDT Sunday for the following zones:
Dallam...Hartley.
OK...Wind Advisory until 2 AM CDT Sunday for the following zones:
Cimarron.
&&
98/15Hazardous weather outlook, May 27, 10:04 PM CDT, 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1004 PM CDT Sat May 27 2017 OKZ001>003-TXZ001>020-281515- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1004 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will continue across the Oklahoma Panhandle and the northern portions of the Texas Panhandle. A few of these storms may be strong to severe with hail near the size of half dollars, and wind speeds near 60 mph possible. Wind Advisories will be in effect for the western Oklahoma Panhandle and parts of the western and central Texas Panhandle as strong northerly winds behind a cold front will cause wind speeds of 30-40 mph for a brief period of time tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible again Monday through Friday. Some storms could be strong, or possibly severe, but confidence is not high enough to pinpoint any specific locations or times as of yet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 27, 10:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL ELMWOOD 36.62N 100.52W
05/27/2017 E2.00 INCH BEAVER OK PUBLIC
REPORT RECEIVED VIA FACEBOOK.
&&
EVENT NUMBER AMA1700596
BIEDALocal storm report, May 27, 10:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1024 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/27/2017 M62 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700597
BIEDALocal storm report, May 27, 10:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
05/27/2017 M65 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700598
BIEDALocal storm report, May 27, 10:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1031 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
05/27/2017 M61 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700599
BIEDASpecial weather statement, May 27, 10:34 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Amarillo TX 1034 PM CDT SAT MAY 27 2017 OKZ003-280415- Beaver OK- 1034 PM CDT SAT MAY 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BEAVER COUNTY UNTIL 1115 PM CDT... At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Slapout, or 13 miles west of Laverne, moving east at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 100 AM CDT for the Panhandle of Oklahoma. LAT...LON 3650 10001 3673 10033 3684 10029 3683 10000 TIME...MOT...LOC 0334Z 286DEG 32KT 3672 10013 Bieda
Local storm report, May 27, 10:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
05/27/2017 M61 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700600
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| May 27, 7:35 PM CDT | Special Weather Statement | AMA | Dallam | 25 min |
| May 27, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 47 min |
| May 27, 8:10 PM CDT | Special Weather Statement | AMA | Dallam | 50 min |
| May 27, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 59 min |
| May 27, 8:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 48 min |
| May 27, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 54 min |
| May 27, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 59 min |
| May 27, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hutchinson, Moore, Sherman | 54 min |
| May 27, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 53 min |
| May 27, 10:05 PM CDT | Special Weather Statement | AMA | Roberts | 40 min |
| May 27, 10:08 PM CDT | Special Weather Statement | AMA | Hansford | 37 min |
| May 27, 10:54 PM CDT | High Wind Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.